Colorado, 2009

Lightning Strike in Colorado, July 27, 2009

July 27, 2009 · NWS PUB · 1 event in 1 county or zone

Lightning struck a house in Falcon. The house was destroyed by fire.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Lightning struck a house in Falcon. The house was destroyed by fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 27, 2:11 PM MST, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 27, 2:11 PM MST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT MON JUL 27 2009

.SHORT TERM...

(TONIGHT AND TUESDAY)

PRECIPITABLE WATERS ON BLENDED AMSU SSM/I PRODUCT HAVE COME WAY DOWN
ACROSS THE AREA FROM YESTERDAY...GENERALLY RUNNING AROUND 80-120% OF
NORMAL. NEXT RATHER POTENT UPPER TROF IS ALREADY STARTING TO MAKE
ITS WAY THROUGH WRN WY ATTM WITH THUNDERSTORMS FIRING ACROSS THE NRN
MOUNTAINS OF CO AND WY.  THESE WILL CONTINUE TO MOVE TO THE
SOUTHEAST THROUGH THE AFTERNOON AND EVENING HOURS AS UPPER TROF
APPROACHES.  AT THE SURFACE...DEW POINTS HAVE BEEN ON THE
DECREASE...THOUGH MORE SLOWLY IN AREAS THAT RECEIVED HEAVY
RAINFALL.  AS OF 19Z...DEW POINTS HAVE DROPPED INTO THE LOWER 50S
FOR THE I-25 CORRIDOR...WITH MID TO UPPER 50S ACROSS THE EASTERN
PLAINS.  LOWER EASTERN SLOPES OF THE SE MTS HAVE DROPPED INTO THE
40S...WITH 30S ACROSS THE WRN MTS/INTERIOR VALLEYS.  MAIN FRONTAL
BOUNDARY APPEARS TO BE IN NE CO...THOUGH SAT IMAGERY ALSO SHOWING
AN OLD OUTFLOW BOUNDARY EXTENDING ACROSS EL PASO COUNTY THROUGH
CHEYENNE COUNTY AHEAD OF THIS FEATURE.

FOR THE REMAINDER OF THE AFTERNOON...SHOULD CONTINUE TO SEE
THUNDERSTORM DEVELOPMENT ACROSS THE MOUNTAINS...AND ALONG OLD
OUTFLOW BOUNDARY ACROSS NRN SECTIONS OF THE SE PLAINS.  HIGHEST
CAPES WILL LIKELY BE ALONG AND NORTH OF THIS BOUNDARY WITH SOME
AREAS OF UP TO 1000 J/KG OR A TAD HIGHER. ANOTHER AXIS OF HIGHER
INSTABILITY EXTENDS ACROSS SW KS THROUGH BACA COUNTY.   DEEP LAYER
SHEARS ARE A BIT STRONGER TODAY SO A NEAR SEVERE STORM OR TWO ACROSS
THE PLAINS IS NOT OUT OF THE QUESTION THIS AFTERNOON.
MEANWHILE...DECREASED MOISTURE OUT WEST WILL LEAD TO LESS OF A HEAVY
RAIN THREAT WITH SOME ISOLATED TO SCATTERED HIGHER BASED
THUNDERSTORMS.  AS UPPER TROF MOVES IN...FRONT SHOULD SURGE THROUGH
THE SOUTHEAST PLAINS DURING THE EVENING HOURS.  LATEST NAM12 HAS
FRONT HITTING PALMER DIVIDE AROUND 00-02Z...THEN THROUGH MOST OF THE
SE PLAINS BY 06Z AS MCS TAKES SHAPE ACROSS NE CO THEN DROPS TO THE
SOUTHEAST INTO WRN KS.  12Z AND NOW 18Z NAM HAS SHIFTED QPF AXIS
BACK TO THE SOUTH AND WEST WHILE GFS STILL INSISTS ON KEEPING MOST OF
THE QPF ACROSS NE CO.  STILL SOME UNCERTAINTIES HERE...BUT WITH SUCH
A POTENT SHORTWAVE TROF MOVING THROUGH...WOULD TEND TO FAVOR THE
FARTHER SOUTH NAM SOLN.  HPC IS ALSO LEANING IN THIS DIRECTION...AND
SPC HAS CONTINUED TO TREND THE SLIGHT RISK AREA WESTWARD INTO
EASTERN PORTIONS OF THE SE PLAINS...INCLUDING EL
PASO...CROWLEY...KIOWA...BENT...AND PROWERS COUNTIES.  THUS HAVE
OPTED TO PULL HIGHER POP GRADIENT BACK TO THE SOUTHWEST IN CURRENT
GRID SET.  BEST GUESS IS MCS WILL ROLE THROUGH BETWEEN 01Z AND 08Z
TIME FRAME.  DEEP LAYER SHEARS INCREASE TO AROUND 40 KTS...AND AS
UPPER LEVELS COOL WITH APPROACHING SHORTWAVE...COULD SEE SOME MODEST
CAPES.  THUS ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
NORTHERN PORTIONS OF THE SE PLAINS...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREAT.  BY 12Z...MOST OF THE UPPER FORCING WILL
HAVE SHIFTED INTO FAR ERN CO/WRN KS...AND MORE STABLE AIR WILL HAVE
MOVED INTO SE CO.

TUESDAY WILL START OUT COOL AND STABLE ACROSS THE PLAINS.  NOT SURE
I BUY ALL THE QPF ACROSS EASTERN CO DURING THE MORNING AS MOST OF
THE FORCING WILL HAVE ALREADY SHIFTED EAST OF THE AREA.  BUT AT THIS
POINT ITS DIFFICULT TO TAKE IT OUT COMPLETELY.  LOW LVL MOISTURE
INCREASES AGAIN ACROSS THE MOUNTAINS AND INTERIOR VALLEYS DUE TO
DEEP UPSLOPE FLOW...AND WITH ELEVATED HEATING SHOULD SEE SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOP ONCE AGAIN.  STRONGER DEEP LAYER
SHEARS...AND CAPES OF UP TO 1500 J/KG COULD SUPPORT ONE OR TWO SEVERE
STORMS ACROSS THE MOUNTAINS AND INTERIOR VALLEYS...MAINLY WEST OF
I-25.  THINK IT WILL BE A LATE SHOW THOUGH AS AREA MAY STILL BE
UNDER SUBSIDENCE BEHIND DEPARTING SHORTWAVE INITIALLY.  ACROSS THE
PLAINS...BELIEVE THAT IT WILL STAY CAPPED FOR MUCH OF THE DAY.
HOWEVER...NAM12 KEEPS DEW POINTS SUBSTANTIALLY HIGHER THAN GFS WITH
MODEL SOUNDINGS SHOWING LITTLE TO NO CIN AND UP TO AROUND 1000 J/KG
OF CAPE...ESPECIALLY TO THE SOUTH ACROSS THE RATON RIDGE.  DRIER GFS
WOULD SUGGEST A STRONGER CAP WITH DEW POINTS ACTUALLY DROPPING SOME
BEHIND THE FRONT.  FOR NOW THINK MAIN ACTION WILL BE ALONG THE FRONT
TO THE SOUTH...BUT CANT RULE OUT AN ISOLATED TSTORM IN THE
AFTERNOON. -KT

.LONG TERM...

(TUESDAY NIGHT THROUGH MONDAY)

ACTIVE WEATHER PATTERN LOOKS TO CONTINUE WITH MAIN CONCERNS
STRENGTH AND COVERAGE OF CONVECTION THROUGH THE END OF THE WEEK.

TUESDAY NIGHT-WEDNESDAY...MODERATE WEST TO NORTHWEST FLOW ALOFT
PROGGED TO CONTINUE ACROSS THE AREA TUESDAY NIGHT AND INCREASES
SLIGHTLY THROUGH THE DAY WEDNESDAY AS ANOTHER POTENT SHORT WAVE
DIVES ACROSS THE NORTHERN ROCKIES WEDNESDAY AFTERNOON AND INTO THE
NORTHERN HIGH PLAINS WEDNESDAY NIGHT. MODELS FAIRLY CONSISTENT WITH
ONGOING CONVECTION ACROSS THE EASTERN MTS TUESDAY AFTERNOON SLIDING
SOUTH AND EAST ACROSS THE SOUTHERN I-25 CORRIDOR AND FORMING AN MCS
ACROSS EASTERN NEW NEW MEXICO TUESDAY NIGHT AND HAVE BEEFED UP POPS
TO MATCH. HAVE ALSO ADDED AND INCREASED POPS ACROSS THE SOUTHEAST
PLAINS OVERNIGHT TUESDAY NIGHT AS MODELS CONTINUE TO INDICATE SOME
ELEVATED CONVECTION ACROSS THE SOUTHEAST PLAINS WITH H7 WAA
DEVELOPING AHEAD OF NORTHERN ROCKIES SYSTEM. NORTHERN ROCKIES SHORT
WAVE ALSO INDUCES LEE TROUGHING ACROSS THE PLAINS INTO WEDNESDAY
MORNING WITH WESTERLY FLOW ALOFT HELPING TO SLIGHTLY MIX OUT LOW
LEVEL MOISTURE ACROSS THE EASTERN PLAINS. PASSING NORTHERN ROCKIES
WAVE SENDS ANOTHER FRONT ACROSS THE PLAINS WITH MODELS INDICATING
FRONT MOVING ACROSS THE PALMER DVD AROUND 18Z AND CONTINUING ACROSS
THE REST OF THE SE PLAINS THROUGH THE EVENING. TIMING OF FRONT
CRUCIAL FOR MAX TEMPS AND POTENTIAL FOR SEVERE WX AS MODEL SOUNDINGS
INDICATING CAPES BETWEEN 1000-1500 J/KG ACROSS THE EASTERN PLAINS
LATE WED MORNING AND ALONG WITH THE MODERATE WESTERLY FLOW
ALOFT...CANT RULE OUT A FEW STRONG TO SEVERE STORMS DEVELOPING ALONG
AND BEHIND FRONT WEDNESDAY AFTERNOON.

THURSDAY-FRIDAY...MODERATE NORTHWEST FLOW ALOFT CONTINUES ACROSS THE
REGION THURSDAY AND DECREASES THROUGH FRIDAY AS UPPER LEVEL RIDGING
LOOKS TO REBUILD ACROSS THE DESERT SW AND GREAT BASIN. MOIST LOW
LEVEL UPSLOPE ACROSS THE PLAINS EARLY THURSDAY BECOMES MORE
SOUTHERLY THROUGH THE DAY AS SFC HIGH PRESSURE CONTINUES TO BUILD
INTO THE SOUTHERN HIGH PLAINS...LEADING TO THE POTENTIAL FOR SEVERE
WX ONCE AGAIN ACROSS THE PLAINS. LATEST MODELS ARE NOT INDICATING
ANY STRONG FEATURE EMBEDDED WITHIN THE FLOW TO HELP INITIATE
CONVECTION AND WILL NEED TO RELY ON SOLAR HEATING AND TERRAIN
EFFECTS. HEATING ACROSS THE PLAINS LOOKS TO BE HAMPERED BY MORNING
STRATUS AND THE STRONGER STORMS MAY BE CONFINED TO THE EASTERN MTS
AND IMMEDIATE ADJACENT PLAINS. MODELS STILL INDICATING WARMING AND
DRYING INTO FRIDAY WITH WESTERLY FLOW HELPING TO MIX OUT LOW LEVEL
MOISTURE ACROSS THE FAR EASTERN PLAINS.

SATURDAY-MONDAY...LONG TERM MODELS CONTINUE TO DIFFER THROUGH THIS
PERIOD WITH THE GFS KEEPING WEST TO SOUTHWEST FLOW ACROSS THE STATE
AS UPPER RIDGE MOVES OVERHEAD AND SLIDES SOUTH AND EAST OF THE AREA
OPENING UP THE DOOR FOR INCREASED MONSOONAL MOISTURE THROUGH MONDAY.
ECMWF CONTINUES TO FORECAST MODERATE NORTHWEST FLOW WITH OCCASIONAL
FRONTS SLIDING ACROSS THE EASTERN PLAINS AS UPPER RIDGE REMAINS WEST
OF THE STATE. AT ANY RATE...HAVE KEPT CURRENT FORECAST NEAR SEASONAL
AVERAGES WITH MAINLY ISOLATED DIURNAL CONVECTION. -MW

&&

.AVIATION...ISOLATED -TSRA POSSIBLE FOR THE TAF SITES LATE THIS
AFTN/EVENING.  FRONT WILL HIT THE PALMER DIVIDE AROUND 00Z-01Z...THEN
ACROSS MOST OF THE SE PLAINS BY 06Z. GUSTY NORTHEAST WINDS 20-35 MPH
MAY ACCOMPANY FROPA.  A STRONG TO SEVERE STORM OR TWO WILL BE
POSSIBLE ACROSS THE NORTHERN PORTIONS OF THE SOUTHEAST
PLAINS...PRIMARY ALONG/BEHIND THE FRONT IN THE 01Z-08Z TIME PERIOD.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH KCOS
HAVING THE BEST CHANCE FOR SEEING A THUNDERSTORM.  MVFR STRATUS WILL DEVELOP
ACROSS THE PLAINS LATE TONIGHT AS WINDS SHIFT OUT OF THE EAST BEHIND
THE FRONT.  COULD BE SOME POCKETS OF IFR CIGS ALONG THE LOWER SLOPES
OF THE SE MTS TOWARDS EARLY TUESDAY MORNING BUT FOR NOW THINK THIS
WILL OCCUR WEST OF KCOS.  CLOUDS WILL PERSIST THROUGH THE MORNING
WITH BREAKS BY AFTERNOON.  ANOTHER ROUND OF THUNDERSTORMS WILL BE
POSSIBLE FOR THE SAN LUIS VALLEY AND EASTERN MOUNTAINS DURING THE
AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/23
Hazardous weather outlook, Jul 27, 11:03 AM MST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1203 PM MDT MON JUL 27 2009

COZ058>089-093>099-281815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1203 PM MDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. THE MAIN
THREAT WITH THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...HAIL
UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH AND DANGEROUS
CLOUD TO GROUND LIGHTNING.  A COMPLEX OF STRONG THUNDERSTORMS IS
EXPECTED TO DEVELOP ACROSS NORTHEAST COLORADO THIS EVENING WHICH
WILL DROP SOUTHWARD INTO PORTIONS OF EAST CENTRAL COLORADO LATER
TONIGHT. THE MOST LIKELY AREA AFFECTED BY THIS COMPLEX WILL BE EL
PASO...KIOWA...CROWLEY...BENT AND PROWERS COUNTIES AFTER 10 PM.
ONE OR TWO STORMS MAY BECOME STRONG TO SEVERE IN THESE AREAS...WITH
HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NUMEROUS WEATHER DISTURBANCES WILL BE MOVING ACROSS THE REGION
TUESDAY THROUGH THURSDAY. THESE DISTURBANCES WILL BRING A THREAT
OF THUNDERSTORMS TO THE REGION THROUGH THE PERIOD.

ON TUESDAY...MOST...IF NOT ALL..THE THUNDERSTORM ACTIVITY WILL
OCCUR ACROSS THE FOOTHILLS REGION OF THE SOUTHERN
MOUNTAINS...THIS INCLUDES THE PIKES PEAK REGION...THE WET
MOUNTAINS...THE WET MOUNTAIN VALLEY AND THE EASTERN SLOPES OF
THE SANGRE DE CRISTO MOUNTAINS. SOME OF THE STORMS COULD BE ON THE
STRONG TO SEVERE SIDE.

ON TUESDAY NIGHT...A THUNDERSTORM COMPLEX WILL BE POSSIBLE OVER
THE SOUTHEAST PLAINS. A FEW OF THESE STORMS COULD BE STRONG.

ON WEDNESDAY...ANOTHER COOL FRONT WILL MOVE ACROSS THE PLAINS
BRINGING STABLE AIR TO THE PLAINS...BUT WILL BRING A CHANCE OF
THUNDERSTORMS...SOME POSSIBLE SEVERE...TO THE SOUTHERN MOUNTAIN
FOOTHILLS REGION.

ON WEDNESDAY NIGHT...ANOTHER NIGHT TIME THUNDERSTORM COMPLEX WILL
BE POSSIBLE ON THE SOUTHEASTERN PLAINS. ONCE AGAIN A FEW STRONG
STORMS MAY BE POSSIBLE.

ON THURSDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINS
AND PLAINS. A FEW OF THE STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 200 PM MDT.

31/23

In the hours before

Special weather statement, Jul 27, 3:40 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT MON JUL 27 2009

COZ081-084-085-272315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
440 PM MDT MON JUL 27 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...NORTHEASTERN COLORADO SPRINGS.

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONUMENT...OR 17 MILES NORTH OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHEASTERN COLORADO SPRINGS.
  BLACK FOREST.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 27, 3:43 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             2 E MONUMENT            39.10N 104.84W
07/27/2009  M0.75 INCH       EL PASO            CO   AMATEUR RADIO

            2 MILES EAST OF I-25 AT COUNTY LINE ROAD. HAIL ENDED AT
            440 PM MDT.

&&

RMG

The radar

The Pueblo radar (KPUX), 65 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, El Paso

When
July 27, 4:00 PM MST
Where
El Paso County, Falcon
Property damage
$200,000
Reported by
Newspaper
Coordinates
38.930, -104.620

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190612.